MAUDE Adverse Event Report: MEDELA AG FREESTYLE W TOTE PT-A 1CT EN; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE W TOTE PT-A 1CT EN; PUMP, BREAST, POWERED
Model Number 101034712
Health Effect - Clinical Code Pain (1994)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service referred the customer to the rental station for a replacement pump.The customer indicated that she could not get to the rental station at the time due to the pain she was feeling, so the customer was sent a pump in style breast pump to use until the rental pump could be returned.In follow up with a complaint handler on (b)(6) 2020, the customer indicated that she wanted information about renting a symphony from medela because she does not like the pump in style, even though she did not open it to try it.The customer indicated that she had been using an older freestyle breast pump and thinks she may have mastitis due to having chills and a fever.The customer said she was going to call her doctor.The customer was contacted again on (b)(6) 2020, and stated that she was given an antibiotic for the mastitis.The customer also said that she had switched to a competitor pump and did not want to be contacted again for any follow ups.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, the customer alleged to medela llc that the speed on her symphony rental breast pump goes from low to high on its own and when it does, it causes pain.

Brand Name
FREESTYLE W TOTE PT-A 1CT EN
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341,
SZ 
MDR Report Key10142508
Report Number1419937-2020-00055
Device Sequence Number3622659
Product Code HGX
UDI-Device Identifier00020451330921
UDI-Public020451330921
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101034712
Device Catalogue Number101034712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;